U.S. doctors online nowAsk doctors free
United Kingdom
A 41-year-old female asked:

Using nasonex (mometasone) for etd, is it normal for ears to sound like bubbling, keep popping and feel more blocked?

2 doctor answers2 doctors weighed in
Dr. Pablo Arango
ENT and Head and Neck Surgery 25 years experience
Yes: Etd can lead to an accumulation of fluid behind the eardrums, called serous otitis media. As some air gets through the blocked eustachian tubes, your ears may sound like they are popping, bubbling etc. If the medicine is not working, your middle ear will fill up with more fluid and your ears will sound more blocked. Sometimes this fluid needs to be drained in a quick procedure at the office.
Dr. Powlin Manuel
Allergy and Immunology 52 years experience
Response to pressure: Eustachian tube is like a dynamic channel which can change its diameter in response to pressure changes in the atmosphere. That is why we get uncomfortable feeling when we travel in an aircraft. Many patients with sensitivity to atmospheric pressure changes get the feeling of popping ears. There is nothing to worry about. Decongestants have helped some patients.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 31, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.